my husband found that his gastric problems mostly disappeared after taking "Symprove" (an expensive probiotic drink)

However, unfortunately, his leg pains increased dramatically during this period. I did some Internet searching and became worried that, because this drink really was effective, it may have boosted his immune system which may have caused his Lupus to flare. He has now stopped taking "Symprove" and his gut is as bad as ever. He would like to start taking it again but is worried that his joint pain will increase. Could there have been a connection?

3 Replies

oldestnewest
  • Has any of his doctors prescribed that medication or has he decided to take it himself. If prescribed, he ought to mention the side effects to the prescriber for good measure. If not prescribed, better he checks it with his rheumatologist or lupus specialist. Meanwhile you can go to drugs.com and check interactions between the two.

  • You might try lactic fermented pickles. Available from some healthfood shops. My IBs was sorted using live yoghurts and now 20 years on, If I dont get a regular does it all goes south.

  • Probiotics (1-2 tablets with a glass of water, 15-30 minutes before breakfast) does the trick for me. I also have some sauerkraut with my evening meal daily. My digestive system has improved greatly after years with IBS and what I think was 'leaky gut'. The probiotics I use are from Higher Nature (best price) and the sauerkraut (fermented cabbage) is from Biona. I started taking 1-2 teaspoons, then increased amount little by little until 2-3 tablespoons. Can't say I liked it much to start with - but, as feeling so much better, I just love it now!! :)